Vitamin deficiency is a problem that many of us have experienced in recent years. Because of this situation, which is affected by many factors such as living conditions and foods becoming increasingly unhealthy, vitamin supplements have also dominated the largest markets. However, carrying a great danger with it…
B, C, E, A, D… These are not just letters of the alphabet. These are also the names that vitamins, which are the key to a healthy life, are taken when classifying them.
When it comes to vitamins, more does not necessarily mean better.
However, we tend to forget that…
WE ARE TOO TENANT TO TAKING TOO MUCH VITAMINS
An Australian man was told to take a high dose of B vitamins after blood tests showed he was deficient. The man subsequently lost the ability to walk.
The man was taking 70 times the recommended dose, according to ABC Radio Melbourne.
The man’s daughter, Alison Taylor, told ABC Radio that her 86-year-old father was active and independent until a blood test revealed a mild deficiency in vitamin B6.
Taylor said her father didn’t have any signs of a health disorder, but her doctor prescribed 50 milligrams of Vitamin B6 supplements to boost her levels. Vitamin B6, like other B vitamins, helps the body convert food into energy by breaking down carbohydrates and protein. Research suggests it may help the body’s immune system and certain brain functions.
GOT 70 TIMES THE REQUIRED DOSAGE!
But 50 milligrams is much higher than the standard dose recommendation in both Australia And The US. For men over 50, 1.7 milligrams of vitamin B6 per day is sufficient.
In fact, most people should get enough B6 by eating standard foods like chicken and potatoes. Even spaghetti sauce contains vitamin B6.
So, the high-dose multivitamin wasn’t the only B6 in the man’s diet: He was also taking a magnesium supplement containing B6 and eating B6-fortified breakfast cereals.
Taylor told ABC Radio that her father began to lose feeling in his legs within months and eventually went to the hospital because he could no longer walk.
“Taylor, who says he was driving twelve months ago and does not share his father’s name, explained that the man is now in an aged care home and in a wheelchair.
VITAMIN SUPPLEMENT INDUSTRY IS BEING INCREASINGLY DANGEROUS
More and more people are taking dangerous amounts of supplements.
Yet, according to a Harvard study, most Americans are not deficient in vitamin B6, thanks to B6 found naturally in a variety of common foods.
As the wellness industry expands and the demand for Dietary supplements increases, more Americans are getting sick from taking too much. The number of calls to poison control centers about children taking too much melatonin has increased 530 percent over the past decade.
Preventive care experts say vitamin A supplements do more harm than good because taking too much can lead to bone pain and hair loss.
Vitamin B6 toxicity is rare. According to the famous Mount Sinai Hospital, some patients who experience toxicity may regain the ability to walk if they stop taking the supplements.
DAMAGE MAY BE RETURNABLE
According to the American Academy of Neurology, nerve damage from vitamin B6 overdose is rare because this water-soluble vitamin is typically excreted when taken in excess.
Mount Sinai states that doses of vitamin B6 in excess of 200 milligrams can cause loss of sensation in the legs due to peripheral neuropathy or nerve damage.
Taylor told ABC Radio that she is no longer sure her father will make a full recovery, but hopes physical therapy will help him become less dependent on his wheelchair.